Alert archive / Arizona / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Oct 11, 2025, 6:45 PM MST for Cochise County, Graham County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2025, 6:45 PM MST (01:45 UTC)
- Expired
- Oct 11, 2025, 7:30 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cochise County, AZ, Graham County, AZ
The radar
The Tucson radar (KEMX), 94 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
217
WUUS55 KTWC 120145
SVRTWC
AZC003-009-120230-
/O.NEW.KTWC.SV.W.0113.251012T0145Z-251012T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
645 PM MST Sat Oct 11 2025
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
North Central Cochise County in southeastern Arizona...
South Central Graham County in southeastern Arizona...
* Until 730 PM MST.
* At 645 PM MST, A severe thunderstorm was located 7 miles northwest
of Willcox, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Willcox.
This includes the following highways...
Route 191 between mile markers 88 and 105.
Route 266 between mile markers 105 and 111.
Interstate 10 between mile markers 337 and 362.
Route 186 between mile markers 327 and 329.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Continuous cloud to ground lightning is occurring with this storm.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3243 11003 3270 10952 3235 10947 3219 10997
3242 11004
TIME...MOT...LOC 0145Z 238DEG 22KT 3231 10992
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MJS2 follow-up statements
537
WWUS55 KTWC 120221
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
721 PM MST Sat Oct 11 2025
AZC003-009-120230-
/O.CON.KTWC.SV.W.0113.000000T0000Z-251012T0230Z/
Cochise AZ-Graham AZ-
721 PM MST Sat Oct 11 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MST
FOR NORTH CENTRAL COCHISE AND SOUTH CENTRAL GRAHAM COUNTIES...
At 721 PM MST, A severe thunderstorm was located 15 miles northeast
of Willcox, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Willcox.
This includes the following highways...
Route 191 between mile markers 88 and 103.
Route 266 near mile marker 108.
Interstate 10 between mile markers 339 and 362.
Route 186 between mile markers 327 and 329.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Continuous cloud to ground lightning is occurring with this storm.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3243 10986 3251 10986 3266 10951 3235 10947
3223 10986
TIME...MOT...LOC 0145Z 238DEG 22KT 3232 10992
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MJS066
WWUS55 KTWC 120230
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
730 PM MST Sat Oct 11 2025
AZC003-009-120240-
/O.EXP.KTWC.SV.W.0113.000000T0000Z-251012T0230Z/
Cochise AZ-Graham AZ-
730 PM MST Sat Oct 11 2025
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR NORTH CENTRAL COCHISE
AND SOUTH CENTRAL GRAHAM COUNTIES...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
&&
LAT...LON 3251 10986 3266 10951 3235 10947 3223 10986
3249 10986
TIME...MOT...LOC 0221Z 238DEG 22KT 3243 10970
$$
MJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 1:24 PM MST, 5 hours 21 minutes earlier.
Area forecast discussion, Oct 11, 1:24 PM MST, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 124 PM MST Sat Oct 11 2025 .SYNOPSIS...Deep tropical moisture will remain over the area into Monday, along with widespread shower and thunderstorm chances. The prolonged period of rain will result in rises across main stem rivers and a Flood Watch is in effect. Rain chances diminish Tuesday and dry conditions are expected areawide the second half of next week. After today, high temperatures will be below normal through all of next week. && .DISCUSSION...The large scale pattern has a trough along the west coast, a ridge of high pressure extending from central Texas northeastward into the Great Lakes region and Tropical Depression Raymond near the tip of the Baja Peninsula. Deep tropical moisture resides across the forecast area, with PWAT values at 200-300 percent of normal. Normal PWAT values for this time of year are approximately 0.60 inches, with the last three KTWC upper air soundings coming in 1.65, 1.42 and 1.60 inches, which were all maximum daily records for those dates. These high moisture values will continue through Monday as Tropical Depression Raymond continues to track to the north-northwest at 13 mph and brings in a reinforcing shot of deep tropical moisture up the Gulf of California and Sonora, Mexico into southern Arizona. While this moisture alone would produce widespread bands of showers and isolated thunderstorms (which we have seen spread from west to east across the forecast area over the last 24 hours), the threat of heavier precipitation over the next several days will result from the approaching trough as it interacts with this deep moisture, with the trough digging south and then east across the western United States. The current forecast/most likely storm total rainfall amounts through Monday are in the 1-2 inch range for much of southeast Arizona, with localized higher amounts of 3-4 inches along the International Border and in the Sky Island Mountains. The low end model scenario (25th percentile) has 0.30-0.80 inches across most of the area, with 1.0-1.5 inches along the International Border from Nogales eastward, while the high end model scenario (90th percentile, or a 1 in 10 chance of occurring) has widespread 2-3 inches, with localized higher amounts of around 5 inches along the International Border from Nogales eastward. The latest EMC's GEFS plume analysis for Tucson has a mean of 1.4 inches through Monday, with most of the solutions clustered between 1-2 inches, which matches up well with the current forecast. WPC continues to highlight portions of the forecast area in slight risk of excessive rainfall today through Monday. With the current forecasted rainfall amounts there will likely be areal flooding concerns and the potential for flash flooding in the heavier rainfall bands and thunderstorms, as well as stream/main stem river rises. Given all of this, a Flood Watch continues in effect for most of southeast Arizona through 5 pm MST Monday. Refer to the PHXFFATWC product for more information on the Flood Watch and to the HYDROLOGY section below for hydro concerns. Drier conditions return to the forecast area starting Tuesday, with only a slight chance of precipitation across Graham and Greenlee counties and then dry conditions areawide on Wednesday. Near normal high temperatures today, with high temperatures lowering to 3-7 degrees below normal Sunday through the end of next week. && .AVIATION...Valid through 13/00Z. Generally BKN-OVC clouds at 5K-8K ft AGL thru the forecast period, along with scattered to numerous -SHRA/-TSRA. MVFR conditions possible in the -SHRA/-TSRA due to lower visibilities and ceilings. SFC wind SLY/SWLY at 8-14 kts with occasional gusts to 20-25 kts, becoming SELY/SLY aft 12/03Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Near normal high temperatures today will lower to 3-7 degrees below normal through all of next week. Tropical moisture in place will result in widespread showers and isolated thunderstorms through Monday. There will be the potential for widespread rainfall totaling 1-2 inches across much of southeast Arizona through Monday, with higher amounts along the International Border. Drier conditions start to move in Tuesday. Minimum RH values will be at least 35+ percent in the valley's, with higher values in the mountains into Tuesday. Min RH values lower into the 18-25 percent range in the valleys the second half of next week. 20-foot sustained wind speeds will generally be 15 mph or less through next week, with occasional gusts to 20-25 mph. && .HYDROLOGY...Runoff from the expected rainfall this weekend into early next week will bring rises to the main stem rivers/creeks across southeast Arizona, with some of them potentially rising 3 to 8 feet. The main areas of concern will be the San Pedro River, Nogales Wash and the Santa Cruz River. The latest forecast from the CBRFC shows the San Pedro River at Palominas (SPPA3) nearing action stage on Monday due to large runoff from the basin in Sonora, Mexico. Otherwise, normally dry washes and low water crossings will have water flowing through them. && .TWC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday afternoon for AZZ501>509-511>515. && Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Oct 11, 3:09 PM MST, 3 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
309 PM MST Sat Oct 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Hail 5 ESE Tucson 32.17N 110.80W
10/11/2025 M1.00 Inch Pima AZ NWS Employee
NWS employee reports 1.0 inch hail.
&&
JVTLocal storm report, Oct 11, 3:47 PM MST, 2 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
347 PM MST Sat Oct 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Hail 6 E Tucson 32.19N 110.78W
10/11/2025 E1.00 Inch Pima AZ Trained Spotter
Trained spotter reported 1.0 inch hail.
&&
JVTThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 5:09 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 51 min |
| Oct 11, 6:41 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pima, Pinal | 49 min |
| Oct 11, 6:53 PM MST | Severe Thunderstorm Warning | TWC | Graham | 52 min |
| Oct 11, 8:20 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 40 min |
| Oct 11, 9:07 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 53 min |
| Oct 12, 2:22 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Oct 12, 2:37 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Oct 12, 3:01 PM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Oct 12, 3:24 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Oct 12, 3:29 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Oct 12, 4:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.